Strong Wind, San Bernardino T Sw & X Se
- When
- March 26, 6:58 PM PST
- Where
- San Bernardino T Sw & X Se forecast zone
- Measured
- 44 kt (51 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GOVT OFFICIAL
A area of low pressure off the California coast brought strong winds to portions of the Mojave Desert. Winds gusting to near 50 mph blew shingles off several roofs in Twentynine Palms, California.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
A area of low pressure off the California coast brought strong winds to portions of the Mojave Desert. Winds gusting to near 50 mph blew shingles off several roofs in Twentynine Palms, California.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Mar 26, 3:30 PM PST, 3 hours 28 minutes earlier.
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PST WED MAR 26 2003 .SYNOPSIS...A COLD LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND THE MOJAVE DESERT TONIGHT...RESULTING IN LOCALLY STRONG WINDS...ESPECIALLY OVER THE MOJAVE DESERT REGION. COOLER TEMPERATURES WILL ALSO BE NOTED WITH TEMPERATURES DROPPING 8 TO 12 DEGREES ON THURSDAY WITH LOCALLY BREEZY CONDITIONS CONTINUING. BY FRIDAY A RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD OVER THE AREA AND LAST INTO THE WEEKEND WITH WARMING TEMPERATURES. .DISCUSSION...SHORT WAVE CROSSING INTO NORTHERN NEVADA TO DROP SOUTHEAST INTO UTAH DURING THE NEXT 6-12HRS. ASSOCIATED SURFACE COLD FRONT DIFFICULT TO PICK UP BUT APPEARS TO BE ROUGHLY RNO-WMC LINE WHICH WOULD BE A LITTLE SLOWER THAN PREVIOUS THOUGHT...HOWEVER TIMING OF ELY-TPH-BIH LINE BETWEEN 00-02Z LOOKS GOOD AND ACROSS EXTREME SOUTHERN NEVADA BETWEEN 06-09Z ON TRACK. PRECIPITATION WITH SYSTEM HAS BEEN LIMITED AND DYNAMICS WILL BE WEAK OVER THE NORTHERN ZONES TONIGHT. HAVE BACKED OFF ON POPS AND WILL GO WITH BASICALLY DRY FORECAST OVERNIGHT. SURFACE WINDS HAVE BEEN SLOW TO DEVELOP AHEAD OF FRONT WITH EXCEPTION OF WESTERN SAN BERNARDINO COUNTY WHERE GOOD WEST-EAST SURFACE GRADIENTS CONTINUING TO BUILD AS TROUGH DROPS SOUTH. THERMAL GRADIENTS AT 700MB ALONG WITH INCREASED SURFACE GRADIENT THROUGH MIDNIGHT CONTINUE TO POINT TO AT LEAST ADVISORY LEVEL WINDS ACROSS MUCH OF THE CWA THROUGH TONIGHT ESPECIALLY SOUTHERN ZONES AND INTO LOW END WIND WARNING ACROSS WESTERN SAN BERNARDINO COUNTY. WINDS TO SHIFT TO THE NORTH OVERNIGHT BEHIND FRONT WITH GOOD COLD AIR ADVECTION PUSHING ACROSS THE CWA INTO THURSDAY. THIS WILL RESULT IN 8-12 DEG COOLING FOR THURSDAY HIGH TEMPS AS COMPARED TO TODAY. COLORADO RIVER VALLEY TO CONTINUE WITH WINDY THURSDAY AFTERNOON WITH NORTH GRADIENTS...WHILE MOST OTHER AREAS TO DROP DOWN TO BREEZY. BY FRIDAY...NORTHERLY FLOW ALOFT TO SLOWLY PUSH TO THE EAST AS STRONG RIDGE BUILDS OVER THE WEST COAST AND OVER NEVADA INTO SATURDAY. TEMPS TO SHOW LITTLE MODIFICATION ON FRIDAY WITH WARMING WAITING UNTIL SATURDAY WITH INCREASE HEIGHT/THICKNESS. EXTENDED...MODELS IN GOOD AGREEMENT IN BRINGING HIGH PRESSURE INTO THE GREAT BASIN SUNDAY WITH ABOVE NORMAL TEMPERATURES. WEAK SHORTWAVE IS FORECAST TO TRACK THROUGH NEVADA MONDAY WITH SOME INCREASING WINDS...BUT ONLY SLIGHT DROPS IN HEIGHTS AND THICKNESS. HAVE COOLED TEMPERATURES ONLY SLIGHTLY FROM THE PREVIOUS DAY. MOISTURE IS FORECAST TO STAY WELL NORTH OF THE CWA AND WILL KEEP THINGS DRY THROUGH THE EXTENDED. MODELS SHOW HIGH PRESSURE TO REBUILD OVER THE REGION TUESDAY AND WEDNESDAY. JENSEN/GORELOW .LAS...HIGH WIND WARNING FOR TONIGHT SAN BERNARDINO COUNTY WITH WIND ADVISORY REMAINDER OF CWA. CHECK LATEST STATEMENT FOR DETAILS.
AZZ001>003-036-CAZ026>029-NVZ013>022-271430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 635 AM PST WED MAR 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN NEVADA/NORTHWEST ARIZONA .DAY ONE...TODAY A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE REGION THIS AFTERNOON THROUGH TONIGHT. AN UPPER LEVEL LOW WILL MOVE ACROSS NORTHERN NEVADA TODAY AND BRING A DRY COLD FRONT THROUGH THE SOUTHERN GREAT BASIN AND MOJAVE DESERT REGION TONIGHT. WINDS WILL INCREASE FROM THE SOUTHWEST AHEAD OF THE FRONT TODAY THEN SHIFT TO THE NORTHWEST WITH THE FRONTAL PASSAGE. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE AS THIS FRONT PASSES THROUGH THE REGION LATER TODAY AND TONIGHT. IN ADDITION...LOCAL AREAS OF REDUCED VISIBILITY MAY BE ENCOUNTERED IN BLOWING DUST AND SAND MAKING TRAVEL HAZARDOUS. SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WINDS SPEEDS OR HAZARDOUS CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341122.